SEARCH WITHIN CONTENT
VOLUME 23 , ISSUE 1 ( January, 2019 ) > List of Articles
Keywords : Anaesthesia,Dantrolene,Halothane,Malignant hyperthermia,Ryanodine receptor
Citation Information : Life-threatening Episodes of Malignant Hyperthermia Following Halothane Anesthesia in Three Children: A Case Series and Review of Literature. Indian J Crit Care Med 2019; 23 (1):47-50.
License: CC BY-ND 3.0
Published Online: 01-01-2019
Copyright Statement: Copyright © 2019; Jaypee Brothers Medical Publishers (P) Ltd.
Malignant hyperthermia (MH) is an inherited, pharmacogenetic disorder of the skeletal muscle, characterized by dangerous hypermetabolic state after anaesthesia with succinylcholine and/ or volatile halogenated anesthetic agents, clinically manifested as hyperpyrexia and related complications like tachycardia, tachypnoea, increased carbon dioxide production, increased oxygen consumption, acidosis, rigid muscles, rhabdomyolysis and disseminated intravascular coagulation (DIC). Here we present a series of three cases of MH, admitted in our hospital in a span of 8 months for three different operative procedures to be done under general anaesthesia (Cleft lip repair, Duhamel’s operation for Hirschsprung’s disease and surgical repair of development dysplasia of hip), who developed probable hyperthermia owing to Halothane being used as an anaesthetic agent.
© Jaypee Brothers Medical Publishers (P) LTD.